# SDR AALA201708179030

- Difficulty date: August 15, 2017
- Submitted: August 18, 2017
- Operation: Air carrier
- Aircraft: N842NN
- Make and model: Boeing 737823
- Aircraft serial: 31099
- Aircraft time: 23,315 hours, 9,179 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Gcu
- Part number: 762185H
- Condition: Malfunctioned
- Stage of operation: AP
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, FIVE MINUTES AFTER GENERATOR OFF,  ON LF SOURCE OFF LIGHT ILLUMINATED, LEFT DRIVE LIGHT ILLUMINATED.  DISCONNECTED IDG.  THE APU WAS STARTED AND THE APU GEN BEGAN OPERATION.  AT ABOUT FIVE NAUTICAL MILES ON FINAL,  APU DROPPED OFF LEFT BUSS.  PUT IT BACK ON THREE TIMES BUT IT KEPT TRIPPING OFF.  THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  COULD NOT GET APU TO POWER EITHER BUSS.  AFTER ENGINES SHUTDOWN,  ABOUT THREE MINUTES LATER, THE APU WOULD POWER BOTH BUSSES, PICKING UP LOAD POWERED BY EXTERNAL.  MAINTENANCE REMOVED AMD REPLACED THE LT ENGINE IDG IAW AMM 24-11-11.  . OPS AND LEAK CHECKED GOOD.  MAINTENANCE REPLACED THE GENERATOR CONTROL UNIT, WHICH CAUSED THE EVENT WHEN IT DROPPED OFF LINE, IAW AMM 24-21-81, OPS TESTED NORMAL.
